Alert archive / Maryland / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 54, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 22, 2025, 4:19 PM EDT for Talbot County, Maryland. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2025, 4:19 PM EDT (20:19 UTC)
- Expired
- May 22, 2025, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 71 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS51 KPHI 222019
SVRPHI
MDC041-222100-
/O.NEW.KPHI.SV.W.0054.250522T2019Z-250522T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
419 PM EDT Thu May 22 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Central Talbot County in eastern Maryland...
* Until 500 PM EDT.
* At 419 PM EDT, a severe thunderstorm was located near Tilghman
Island, or 7 miles east of Deale, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to
roofs, siding, trees, and power lines is possible.
* Locations impacted include...
Easton, Talbot, Trappe, St. Michaels, Oxford, Tilghman Island, and
Hambleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 7633 3883 7630 3874 7600 3871 7599
3861 7606 3864 7615 3869 7618 3868 7621
3872 7624 3876 7622 3876 7625 3871 7628
3878 7629 3876 7632 3867 7634 3874 7634
3875 7638 3875 7634 3877 7638
TIME...MOT...LOC 2019Z 297DEG 17KT 3876 7642
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hoeflich2 follow-up statements
151
WWUS51 KPHI 222036
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
436 PM EDT Thu May 22 2025
MDC041-222100-
/O.CON.KPHI.SV.W.0054.000000T0000Z-250522T2100Z/
Talbot MD-
436 PM EDT Thu May 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL TALBOT COUNTY...
At 435 PM EDT, a severe thunderstorm was located over Tilghman
Island, or 11 miles east of Chesapeake Beach, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Easton, Trappe, St. Michaels, Oxford, Hambleton, and Tilghman Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3882 7631 3874 7600 3862 7608 3864 7615
3869 7618 3868 7621 3872 7624 3876 7622
3876 7625 3871 7628 3878 7629 3876 7632
3867 7634 3874 7634 3875 7638 3875 7634
3877 7638 3876 7633
TIME...MOT...LOC 2035Z 297DEG 17KT 3872 7633
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hoeflich898
WWUS51 KPHI 222052
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
452 PM EDT Thu May 22 2025
MDC041-222102-
/O.EXP.KPHI.SV.W.0054.000000T0000Z-250522T2100Z/
Talbot MD-
452 PM EDT Thu May 22 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALBOT COUNTY WILL
EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.
LAT...LON 3882 7631 3874 7600 3862 7608 3864 7615
3869 7618 3868 7621 3872 7624 3876 7622
3876 7625 3871 7628 3878 7629 3876 7632
3867 7634 3874 7634 3875 7638 3875 7634
3877 7638 3876 7633
TIME...MOT...LOC 2052Z 297DEG 17KT 3869 7625
$$
HoeflichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:15 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 22, 3:15 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
315 PM EDT Thu May 22 2025
.SYNOPSIS...
Low pressure will continue to slide to the northeast and will track
into New England on Friday. At the same time, high pressure will
begin to build into our region on Friday and remain in place through
Monday. Low pressure will move out of the Ohio Valley on Tuesday and
track offshore Wednesday into Thursday.
&&
.NEAR TERM /THROUGH FRIDAY/...
Primary low pressure will meander over the eastern Great Lakes
before slowly tracking east into central New York state late tonight
and into Friday morning. Meanwhile, the secondary low east of New
Jersey will track north towards Cape Cod tonight, then both system
will merge over Maine Friday afternoon. A large h5 low will expand
much of eastern Canada, the Great Lakes, the Northeast, and down
into the Mid-Atlantic tonight through Friday, and the center of that
low will slowly track east and will be over northern New England by
Friday afternoon.
In terms of sensible weather, several shortwaves rotating around the
base of the closed low will pass through the region through this
evening. This will touch off occasional showers over the area into
the first part of tonight. There may be enough instability for a
thunderstorm or two over Delmarva early this evening, but not
expecting severe weather.
Showers mostly taper off by midnight tonight, and then there looks
to be a lull in shower activity through Friday morning. Conditions
will be cloudy and muggy tonight, and patchy fog will develop as
well. Lows tonight will be in the 40s to low 50s.
As low pressure intensifies to the northeast, the pressure gradient
will tighten over the area, and northwest winds will increase to
around 15 mph with 20 to 25 mph gusts in the afternoon. Conditions
dry out, and skies may even become partly cloudy for most of the
day. The next shortwave approaches Friday afternoon, touching off
another round of showers, but PoPs will be capped at chance for most
of the area, and as high as likely in the southern Poconos. Highs on
Friday will get into the 60s to around 70.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
The low pressure system responsible for our recent rain will track
into New England on Friday and remain near Newfoundland Saturday and
Sunday. As a result, we'll only keep a small chance of showers going
across our far NW zones as embedded short waves rotate through this
area. We'll see a good amount of sun on Saturday across the region,
especially south of the PA Turnpike and 195 in NJ. I feel like a
broken record, but it will be breezy once again on Saturday in the W
to NW flow.
More sun is expected on Sunday with a bit less wind. We could see
more clouds on Monday, especially across our southern zones, but
winds look light right now.
Temperatures will run below normal through the weekend. Highs on
Saturday will mainly be in the 60s, except 50s across the Southern
Poconos and NW NJ. On Sunday, expect 60s to lower 70s. For those of
you heading down the shore, even with surf temps in the upper 50s
right now, you'll see similar temps compared to inland locales with
the west winds. Overnight lows will mainly be in the 40s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The period begins with surface high pressure in play. And it looks
like it will hang around through Monday and very likely into
Tuesday.
As the high breaks down, a low pressure system will move out of the
Ohio Valley on Tuesday and track offshore Wednesday into Thursday.
This will provide the region, especially our southern counties, with
the next widespread shot of rain.
As for temperatures through the period, confidence is high that
they'll remain at or below normal.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...MVFR/IFR CIGs/VSBYs in occasional SHRA through this
evening, then MVFR/IFR CIGs/VSBYs in BR and stratus for the rest of
the night. E winds around 10 kt, becoming NE this evening, then
becoming LGT/VRB. Low confidence.
Friday...CIGs/VSBYs lift to VFR by 18Z. Scattered afternoon SHRA may
result in brief sub-VFR conditions from 18Z to 00Z, but will not
include i the TAF at this time. W winds 5 to 10 kt increase to 10 to
15 kt with 20 to 25 kt by 18Z. Moderate confidence.
Outlook...
Friday night through Saturday...Mainly VFR. Can't rule out MVFR
conditions in a brief shower.
Sunday and Monday...Mainly VFR conditions expected.
Tuesday...Mainly VFR early. MVFR or IFR later in the day with rain
moving in.
&&
.MARINE...
Small Craft Advisories remain in effect for the ocean waters through
tonight. Although winds will diminish this evening, seas will remain
elevated. Seas currently average 8 to 11 feet, and seas will
diminish to 3 to 4 feet by daybreak. NE winds 15 to 20 kt with gusts
up to 25 kt will diminish to 10 to 15 kt by this evening, then will
turn W by daybreak. Once the SCA ends, conditions will remain just
below SCA criteria through Friday.
On Friday, W winds will range from 10 to 15 kt with gusts up to 20
kt.
VSBY restrictions in showers through tonight.
Outlook...
Friday night and Saturday...There's a chance seas could touch 5 ft
or winds gust to 25 kts, but confidence is on the lower side right
now. So not issuing a SCA attm. But at the very least, conditions
will be approaching SCA conditions.
Saturday night through Monday...Sub-SCA conditions expected.
Tuesday...Sub-SCA conditions expected at least the first half the
day. Seas will ramp up later in the day in advance of our next
system. A SCA may be needed later in the day on Tuesday, more so
Tuesday evening.
Rip Currents...
Today...For Monmouth and Ocean counties, northeasterly winds
15-25 mph with a 7-9 second period and breaking waves of 3-5
feet. A HIGH risk for the development of dangerous rip currents
is in place. For Atlantic, Cape May and Delaware beaches,
northeast to north winds 15-20 mph with a 7-9 second period and
breaking waves of 2-4 feet. A MODERATE risk for the development
of dangerous rip currents is in place.
Friday...West winds 10-20 mph with an 8-10 second period and
breaking waves of 2-4 feet. A MODERATE risk for the development
of dangerous rip currents is in place.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.TIDES/COASTAL FLOODING...
There were no major changes to the forecast with the afternoon
update. Prolonged onshore, easterly flow will continue to result in
elevated water levels. Even though astronomical tides aren't
particularly high currently, this extra surge will be enough to
result in minor tidal flooding with the afternoon/evening high tide
today. At this point the primary areas of concern are along the
immediate coast and nearest back bays from south of the Manasquan
inlet to Fenwick Island and the shores of the Delaware Bay in Kent
and Sussex Counties in Delaware.
For other areas, tide levels could get close to minor flood
thresholds, but based on the latest tide levels, expect them to stay
below levels at which we see impacts.
Of note, guidance has been consistently too high with tide levels
during this event.
Once we get to Friday, flow shifts to off shore and thus the risk
for tidal flooding on subsequent high tide cycles decreases.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 9 PM EDT this evening for NJZ020-
022>027.
High Risk for Rip Currents until 8 PM EDT this evening for NJZ014-
026.
DE...Coastal Flood Advisory until 9 PM EDT this evening for
DEZ002>004.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ450>455.
&&
SYNOPSIS...Kruzdlo
NEAR TERM...MPS
SHORT TERM...Kruzdlo
LONG TERM...Kruzdlo
AVIATION...Kruzdlo/MPS
MARINE...Kruzdlo/MPS
TIDES/COASTAL FLOODING...Nearby
Severe Thunderstorm Warnings in Maryland, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.